Diffuse Alveolar Hemorrhage in the Setting of an Acute Exacerbation of Chronic Hypersensitivity Pneumonitis Due to Drug Rash With Eosinophilia and Systemic Symptoms A Case ReportPark, Bryan D. MD; Hountras, Peter MDClinical Pulmonary Medicine: November 2019 - Volume 26 - Issue 6 - p 181–183 doi: 10.1097/CPM.0000000000000335 Critical Care/Respiratory Care/Interstitial and Inflammatory Lung Disease Buy Abstract Author InformationAuthors Article MetricsMetrics Drug rash with eosinophilia and systemic symptoms (DRESS) is a well-recognized phenomenon that is considered to be a hyperinflammatory reaction in response to the administration of a drug. It is typical to have systemic signs of inflammation, and the most commonly reported pulmonary manifestations include pneumonitis, interstitial lung disease, and acute respiratory distress syndrome. Here, we present a 62-year-old woman with a history of chronic hypersensitivity pneumonitis who presented in respiratory distress with a new progressive rash. Bronchoscopy demonstrated diffuse alveolar hemorrhage (DAH), and a clinical diagnosis of DRESS was made. The patient was diagnosed with respiratory failure from DAH in the setting of acute exacerbation of chronic hypersensitivity pneumonitis and DRESS. We review the available literature on the pathophysiology, diagnosis, and clinical presentation of DRESS and DAH. To our knowledge, there is no reported case associating DRESS with DAH. Department of Medicine, Division of Pulmonary Sciences and Critical Care Medicine, University of Colorado School of Medicine, Aurora, CO The authors declare that they have nothing to disclose. Address correspondence to: Peter Hountras, MD, Department of Medicine, Division of Pulmonary Sciences and Critical Care Medicine, University of Colorado School of Medicine, 12700 East 19th Avenue, Aurora, CO 80045. E-mail: email@example.com. Online date: November 25, 2019 Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.